Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 3, 2012, 9:19 PM MDT for Kit Carson County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 9:19 PM MDT (03:19 UTC)
- Expired
- Aug 3, 2012, 9:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Goodland, KS
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 102 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4036 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411 WWUS83 KGLD 040319 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 919 PM MDT FRI AUG 3 2012 COZ091-040345- KIT CARSON COUNTY- 919 PM MDT FRI AUG 3 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SEIBERT...MOVING EAST AT 20 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3956 10316 3957 10249 3920 10247 3925 10316 TIME...MOT...LOC 0320Z 251DEG 19KT 3940 10293 $$ 024
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:34 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 5:34 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 534 PM MDT FRI AUG 3 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 212 PM MDT FRI AUG 3 2012 TONIGHT...OVERNIGHT CONVECTION STABILIZED AIR MASS ESPECIALLY IN THE EASTERN HALF. OUTFLOW BOUNDARY OR WEAK FRONT IS DRAPED OVER THE EAST WHILE A PREFRONTAL TROUGH HAS SETUP SHOP OVER/NEAR THE WESTERN PORTION OF THE AREA. SOME CU HAS BEGUN TO FORM OUT WEST. ALOFT HAVE SHORTWAVE RIDGING AT THIS TIME. BY LATE THIS AFTERNOON INTO THIS EVENING...DEPENDING ON WHICH MODEL YOU CHOOSE...RIGHT REAR QUADRANT OR A COUPLED JET STRUCTURE SETUP OVER THE NORTHWEST PORTION OF THE AREA. AS THE NIGHT PROGRESSES...MID/UPPER LIFT INCREASES AS A FRONT STARTS MOVING THROUGH THE FORECAST AREA AROUND 06Z. MODELS SHOWING VERY GOOD LAPSE RATES. WOULD THINK THIS ABOVE COMBINATION WOULD CAUSE THE MODELS TO GENERATE SOME DECENT PRECIPITATION. HOWEVER THEY ARE NOT GETTING REALLY EXCITED INITIALLY ABOUT IT AND ARE MOSTLY CONCENTRATING IT OUT IN THE EAST WHERE A VERY STRONG CAP IS IN PLACE. WEAKEST CAP IS OUT WEST. SO BASED ON THE REASONING ABOVE AND SREF/GEFS PROBABILITIES...HAVE THE HIGH POPS IN THE NORTHWEST HALF THROUGH THE MIDDLE OF THE NIGHT AND IN THE SOUTHEAST HALF AFTER MIDNIGHT. BASED ON THE AMOUNT OF COLD AIR SEEN UPSTREAM...PRESSURE GRADIENT AND RATHER HIGH 3 HOUR PRESSURE RISES...IT WILL BECOME WINDY BEHIND THE FRONT AND BRIEFLY APPROACH WIND ADVISORY CRITERIA. TRENDED COOLER ON THE MINS DUE TO AN EARLIER ARRIVAL OF THE FRONT. SATURDAY...FRONT AND MID/UPPER LEVEL LIFT WILL BRING A CHANCE OF PRECIPITATION TO THE SOUTHEAST HALF BEFORE ENDING NEAR NOON. AFTER BEING BREEZY TO WINDY IN THE MORNING WINDS WILL START TO DECREASE. SOME MODEL DIFFERENCES ON HOW COOL TO MAKE IT. AFTER SOME INITIAL CLOUD COVER SHOULD HAVE MOSTLY SUNNY SKIES BY MIDDAY. DID COOL OFF MAXES A LITTLE BUT DID END UP BEING IN THE MIDDLE OF THE GUIDANCE EXTREMES. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 212 PM MDT FRI AUG 3 2012 MID/UPPER RIDGE WILL BEGIN TO BUILD BACK ACROSS THE DESERT SOUTHWEST AND ROCKIES DURING THE EARLY PORTION OF THE EXTENDED PERIOD. THE RESULT WILL BE DRY CONDITIONS THROUGH AT LEAST MONDAY WITH TEMPS WARMING BACK INTO THE MID TO UPPER 90S BY MONDAY AFTERNOON. A SERIES OF SHORTWAVE TROUGHS WILL ROUND THE TOP OF THE RIDGE AND MOVE ACROSS THE REGION TUESDAY INTO EARLY WEDNESDAY WITH SLIGHT CHANCE TO CHANCE POPS OVER PRIMARILY EASTERN PORTIONS OF THE FORECAST AREA. DRY CONDITIONS WILL PREVAIL THROUGH MUCH OF THE REMAINDER OF THE EXTENDED AS THE MID/UPPER RIDGE EXPANDS EASTWARD. AFTERNOON TEMPS WILL REMAIN IN THE MID TO UPPER 90S WITH OVERNIGHT LOWS RANGING FROM THE MID 60S OVER EASTERN COLORADO TO LOWER 70S ACROSS EASTERN PORTIONS OF THE FORECAST AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 519 PM MDT FRI AUG 3 2012 VFR TO MVFR CONDITIONS ARE FORECAST FOR THE 0Z TAFS. AN ACTIVE TAF PERIOD IS AHEAD AS A COLD FRONT...CURRENTLY OVER NEBRASKA...MOVES THROUGH THE TAF SITES TONIGHT. AN UPPER LEVEL SHORT WAVE TROUGH IS FORECAST TO MOVE OVER KGLD DURING THE LATTER HALF OF THE EVENING...WHICH MAY BRING SOME STORMS WITH IT. HAVE PLACED A TEMPO GROUP IN FOR THIS...BUT AM THINKING THE BETTER CHANCES FOR STORMS OVER KGLD WILL BE WITH THE FRONTAL PASSAGE AROUND 8Z. KMCK SHOULD REMAIN CLEAR OF STORM ACTIVITY UNTIL THE FRONT MOVES THROUGH AROUND 6Z. WITH NORTHEASTWARD STORM MOTIONS AND BETTER MOISTURE AND LIFT LINGERING OVER KMCK...AM THINKING ANY STORMS THAT FORM WILL LINGER OVER KMCK FURTHER INTO THE MORNING THAN KGLD. BASED ON THE LATEST OBS BEHIND THE FRONT THERE IS A BIT OF A DELAY FROM THE WINDS TURNING TO THE NORTH TO THE GUSTS ARRIVING...SO TRIED TO PUT THIS IN THE TAFS. IN ADDITION MODELS BRING IN MVFR CEILINGS DURING THE EARLY MORNING HOURS OVER BOTH SITES. THE CEILINGS SHOULD CLEAR AS LIFT BEHIND THE FRONT DISSIPATES. WINDS WILL DECREASE BY THE AFTERNOON FOR BOTH SITES AS HIGH PRESSURE MOVES IN. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...FOLTZ AVIATION...JTL
Hazardous weather outlook, Aug 3, 9:08 PM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 908 PM MDT FRI AUG 3 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 908 PM MDT FRI AUG 3 2012 /1008 PM CDT FRI AUG 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING WILL INCREASE IN COVERAGE AS A COLD FRONT MOVES THROUGH THE AREA LATE THIS EVENING AND OVERNIGHT. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WITH BE THE MAIN THREATS WITH THE STRONGER STORMS. VISIBILITIES COULD BECOME SIGNIFICANTLY REDUCED IN EITHER BLOWING DUST OR VERY HEAVY RAINFALL. INITIALLY THE BEST CHANCE FOR STORMS WILL BE ALONG AND WEST OF A KIT CARSON COLORADO TO TRENTON NEBRASKA LINE THIS EVENING...SPREADING EASTWARD ACROSS THE REST OF THE AREA THROUGH THE NIGHT. IN ADDITION...WIND GUSTS NEARING 45 MPH WILL BE POSSIBLE BEHIND THE COLD FRONT DURING THE OVERNIGHT HOURS MAINLY NORTH OF HIGHWAY 24. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY MORNING WIND GUSTS NEARING 45 MPH WILL BE POSSIBLE MAINLY SOUTH OF HIGHWAY 24. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE SATURDAY AND SATURDAY NIGHT THEN AGAIN MONDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Aug 3, 9:19 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 919 PM MDT FRI AUG 3 2012 COZ091-040345- KIT CARSON COUNTY- 919 PM MDT FRI AUG 3 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SEIBERT...MOVING EAST AT 20 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3956 10316 3957 10249 3920 10247 3925 10316 TIME...MOT...LOC 0320Z 251DEG 19KT 3940 10293 024
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:59 PM MDT | Special Weather Statement | GLD | Kit Carson | 31 min |
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.